Jump to content
CrazyBoards.org

Lexapro/Wellbutrin Xl


Recommended Posts

I couldn't find any information on this on previous postings about mixing Lex with Wellbutrin.

I've been on Lexapro (10mg) for almost 5 months, now the side effects that I'm having is lack of alertness, meaning that I feel  spaced out, and forget things very easily,  which  can sometimes be a good thing, but not when it comes to remembering class material for an exam.

It seems that I just can't comprehend things anymore the way I used to, even though my studying habits haven't changed.

So I thought it would be a good idea to just  quit the Lex for a  couple of days before I take an exam, which didn't quite work the way I thought it would...

I've had crying spells, anxiety attacks,  and just felt like dirt.

I went to my physician today and told her what've happened, so she suggested that I should try another ad, like wellbutrin and quit the Lex, which I don't want to do because I've heard that Wellbutrin can increase your anxiety and irritability.

I asked her if I could just take 5 mg of Lex and 75mg of Wellbutrin and if that would help counteracting the comprehension deficiency that I'm experiencing, but she couldn't really give me an answer to that.

Now my question is, is anybody else on this combination and is it working?

Or am I'm the only one that feels like an vegetable on Lexapro?

Link to comment
Share on other sites

Blue, glad to hear you went to the Doc. If you have anxiety issues I agree WB alone may not be the answer. Many people love it but those of us leaning to anxiety can have markedly increased symptoms. I know I sure did. I loved it for the first few weeks but then I turned into the bitch from hell. (I am a very docile easy going person)

I wonder what your depression and anxiety was like before meds? Has the lex always left you unable to think clearly, or do you feel it was working but then "falttened" out? I ask because at 10 mgs it is possible the lex is doing it to you, OR it is possible your depression is still seeping through and you could use an increase in the lex. When I am feeling the breakthrough of my dep/panic I cannot concentrate or read or comprehend anything.

It sucks trying to figure out if the meds are the problem or your problem is the problem!

I knowest of which I speak, I thought my paxil was the problem, and went through WB and lex with terrible results (one at a time) until I realized the paxil wasn't the problem it was that I was only on 10 mgs and needed to go back up to 20 to have a clear brain. It took some self analyzing and a light bulb moment to figure that out.

Best Wishes!

CC~

Link to comment
Share on other sites

Hi,

I'm on third week of lexapro and I have noticed a tremendous loss in the memory department.  Like I said in another post, I walk down the hall and forget what I was going to do!  its awful.  I have never had memory problems.  It's so bad my 60 year old mother commented on it the other day.

I'm concerned too about going back to school.  Most of the classes I have left are in no way interesting, so it's going to be tough even without the permanent brain fart.

I feel your pain..hang in there.  and jeez let us know if you find a solution!!

it was that I was only on 10 mgs and needed to go back up to 20 to have a clear brain. It took some self analyzing and a light bulb moment to figure that out.

hm...VERY interesting..*stares at medicine bottle*..hm...

Link to comment
Share on other sites

I wonder what your depression and anxiety was like before meds? Has the lex always left you unable to think clearly, or do you feel it was working but then "falttened" out? I ask because at 10 mgs it is possible the lex is doing it to you, OR it is possible your depression is still seeping through and you could use an increase in the lex.

<{POST_SNAPBACK}>

Hi,

Before starting Lexapro,

Link to comment
Share on other sites

I understand the spacing out occasionally, not as fast to grab the answers from your brain, etc.

I suppose the question is, are you still able to get good enough grades (a 3.8 isn't bad you know) that going off the meds and having the anxiety back is worth it.

Also if you decide to stop taking any SSRI please read the information about withdrawal so you will understand those effects and not be surprised. Between those and the rebound of previous symptoms it shouldn't be done without thorough

consideration.

It may be you could find new study techniques that work better and not rely on old habits and the way your brain used to work so easily. Once it has changed with dep/anxiety/or meds it is frustrating to accept it doesn't suddenly revert back to normal.

Of course this is only my expereince we are all different (YMMV)

Soulshards I don't advocate anyone to up their meds just to see what happens. The lowest dose that works well enough for you is the right place to be. My 10 mgs of paxil was enough to stop panic but I did not recognise depression and general anxiety slowly creeping in on me. I felt ok but I never felt "right". Of course I had a baby through this time and went through unrecognized ppd. I kept saying No, Im ok! Then I crashed and thought the paxil had pooped. That started the trials of other AD's which sucked ass until I finally thought to tell the Doc I had only been on 10 mgs and we put it all together and went back to a higher dose of paxil and I was myself again in a month. (but yeah I still get spacey moments, I can live with that) I don't think there is such an AD that doesn't do that. If someone knows of one, share it!

CC~

I have seen quite a few people who take 20 mgs of lex and feel great there. Any increase will always bring back start-up symptoms for a few weeks.

Link to comment
Share on other sites

Soulshards I don't advocate anyone to up their meds just to see what happens.

I agree, it's not sensible. I'm just desperate - my husband doesn't understand why I won't go right back to school and is pushing me. Guess he'll have to wait, hopefully it won't cause another breakup.  and I really WANT to get it over with, I'm not getting any younger..

(rant, bitch, moan..whine.) ;)

Link to comment
Share on other sites

bluemchen, how do you figure out if you CAN go off the meds? is it something you trust your tdoc/pdoc to correctly decide or is it a gut feeling?  and how do you trust your gut feeling when it could be the meds and if you go off them, you're headed for another crash?

I'm super confused. I feel like I need to move forward right now and the stuff is holding me back in a major way.

Link to comment
Share on other sites

ConfusedCat,

you are right, I just cannot stop taking the Lexapro abruptly, so I will wean myself gradually from it, taking 5mg for a couple of days and then even go down to 2.5 mg.

I haven't forget what I went through by just not taking it for 36 hours...

But I have to risk it.

Now for my gpa, the reason why I stress so much on that, is because I'm getting scholarships, and I can't allow myself to decrease it to below a  3.5 gpa, besides that I would like to continue school and become a nurse anesthetist or nurse practitioner,  and it is very competetive to get accepted into these programs.

Soulshards, I will just have to see what will happen, and hope for the best,  but  I will give Wellbutrin a chance and see what it does...while I'm weaning myself of the Lex.

I'm just like you, super confused, maybe it is not just the meds and I just have to start looking for different studying methods, like cat already suggested. Maybe I just have too many things going on at the same time and that's why my concentration span is not the way it used to be, or maybe I'm just getting old... ;)

Thank you guys so much for your support and suggestions

I will keep you guys updated....

Link to comment
Share on other sites

I was given 20 mg tablets but decided to try starting with 10 instead. I figured the side effects would be slightly more manageable? it was not prescribed by my pdoc but my MD.

it seems very odd to me that a higher dose of something which has adversely affected one's memory would be *better*.  but I dont really grok the whole pharmacology thing, meds are pretty much a mystery to me. 

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...